Hail, Lubbock
- When
- August 7, 4:08 PM CST to 4:13 PM CST
- Where
- Lubbock County, 4 mi E of Woodrow
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 33.450, -101.751
An isolated thunderstorm developed in intense afternoon heating along a weak convergent boundary. The storm briefly became severe and produced large hail up to between nickel and quarter size along Farm to Market Road 1585 near the Llano Estacado Winery just south of Lubbock.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
An isolated thunderstorm developed in intense afternoon heating along a weak convergent boundary. The storm briefly became severe and produced large hail up to between nickel and quarter size along Farm to Market Road 1585 near the Llano Estacado Winery just south of Lubbock.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 7, 4:07 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CDT TUE AUG 7 2007 .UPDATE... QUICK UPDATE TO ADD SLIGHT CHANCE POPS TO THE CENTRAL COUNTIES AND EXTEND TO ROW OF COUNTIES ALONG THE CAPROCK ESCARPMENT. GIVEN THE AMOUNT OF HEATING/INSTABILITY...A FEW LOCALIZED STRONG TO SEVERE STORMS POSSIBLE. ACTIVITY WILL BE SHORT LIVED AS LOSS OF DAYTIME HEATING WILL LIKELY END THE THREAT AROUND OR SHORTLY AFTER 00Z. NO OTHER CHANGES PLANNED. KW && .AVIATION... ISOLATED THUNDERSTORMS POSSIBLE TO THE SOUTH AND EAST OF KLBB THROUGH AROUND 00Z. NOT EXPECTING ANY DIRECT THREAT TO KLBB EXCEPT PERHAPS A BRIEF WIND GUST. WILL LEAVE MENTION OUT OF TAF. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 97 67 97 68 / 20 10 10 10 10 TULIA 70 99 68 98 68 / 20 10 10 10 10 PLAINVIEW 70 97 68 97 68 / 20 10 10 10 10 LEVELLAND 69 98 68 98 68 / 20 10 10 10 10 LUBBOCK 73 98 72 98 72 / 20 10 10 10 10 BROWNFIELD 68 99 69 98 69 / 20 10 10 10 10 CHILDRESS 72 100 74 100 73 / 10 10 10 10 10 SPUR 69 98 69 99 69 / 10 10 10 0 10 ASPERMONT 71 99 71 100 70 / 10 10 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 18/17/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 302 AM CDT TUE AUG 7 2007 TXZ021>044-080815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 302 AM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 444 PM CDT TUE AUG 7 2007 TXZ035-041-072215- LUBBOCK TX-LYNN TX- 444 PM CDT TUE AUG 7 2007 ...STRONG THUNDERSTORM ACROSS LYNN AND LUBBOCK COUNTIES... AT 442 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF WOODROW...OR ABOUT 11 MILES SOUTHWEST OF SLATON...MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE ACROSS NORTHEASTERN LYNN AND SOUTHEASTERN LUBBOCK COUNTIES MAINLY ALONG AND EAST OF HIGHWAY 87. HIGHWAY 41 AND 84 MAY ALSO BE AFFECTED BY THE STRONGER WIND GUSTS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The Lubbock radar (KLBB), 23 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38677.